Sep 27, 2005
Dear Doctor Bob,
I had a blood check yesterday and got the result which gave me a big shock. I do hope you can give me some advice for it.
I copied the record for your reference:
Test Name:*HIV-1 AB SCREEN W/REFL In Range:NON-REACTIVE Out of Range: Reference Range:NON-REACTIVE Lab:WD
***NOTE: A NON-REACTIVE RESULT INDICATES THAT HIV-1(HTLV-III) ANTIBODIES HAVE NOT BEEN FOUND IN THIS PATIENT SPECIMEN. A NON-REACTIVE RESULT, HOWEVER, DOES NOT PRECLUDE PREVIOUS EXPOSURE OR INFECTION WITH HIV-1.
RPR (MONITOR) W/REFL TITER REACTIVE 1:1 (UNDILUTED) NON-REACTIVE
My questions are:
1:Why the doctor asked me to get 3 shots of Bicilline(the injection's name),even though the test result gets two NON-REACTIVE? Do I really need to take the shots as the doctor's request?
2:I am such a pure CLEAN girl I mean I ONLY have sex with my husband. And I don't have any problem or bad reflections of my body till now. How come I'm still getting the so-call "Blood Virus"?
3:Can the "Virus" be killed after the 3 shots? What esle will occur if doing nothing for it?
4:Can I have sex during the injection period? Will it be a infectious disease?
I do appreciate for your prompt reply! Thank you so much!
| Response from Dr. Frascino
It's unfortunate your doctor wasn't more thorough in explaining your test results to you. I'll try to help.
The first test, "HIV-1 AB Screen W/REFL," is an HIV-screening test. Your result is non-reactive, which means you are HIV negative.
The second test, "RPR (Monitor) W/REFL TITER," is a screening test for syphilis. Your results are weakly positive ("Reactive 1:1). Although I don't have the actual lab result slip to verify this, I'm assuming the "non-reactive" on this test refers to the reference normal range. In other words, if your test is negative, it would read "non-reactive." This is not the case with your result. Consequently your doctor is treating you for syphilis (not HIV). Bicillin is an antibiotic (penicillin) used to treat syphilis. Your husband should also be tested for syphilis and treated if necessary. You should not have unprotected sex while being treated for syphilis.
I realize this information may be confusing to you, and I encourage you to discuss your concerns in person with your doctor.
Good luck, Amy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose Worried It Could Be Ars
- Swollen Lymph Nodes During Seroconversion
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Stinging Pain After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.